Alert archive / Iowa / Frost Advisories in 2016
Frost Advisory 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Oct 20, 2016, 2:17 PM CDT for 13 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Oct 21, 2016, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2016, 2:17 PM CDT (19:17 UTC)
- In effect from
- Oct 21, 2016, 1:00 AM CDT
- Expired
- Oct 21, 2016, 7:56 AM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682 WWUS73 KDVN 201917 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 217 PM CDT THU OCT 20 2016 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE WILL BRING CLEAR SKIES AND LIGHT WINDS WHICH WILL ALLOW FOR A COLD NIGHT. MINIMUM TEMPERATURES WILL DROP INTO THE MID 30S WITH A FEW LOCATIONS DIPPING INTO THE LOWER 30S. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210330- /O.NEW.KDVN.FR.Y.0006.161021T0600Z-161021T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 217 PM CDT THU OCT 20 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TEMPERATURES...LOWER TO MID 30S. * TIMING...AFTER MIDNIGHT INTO EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ HAASE
3 follow-up statements
826 WWUS73 KDVN 210121 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 821 PM CDT THU OCT 20 2016 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE MOVING INTO THE AREA WILL RESULT IN CLEAR SKIES, LIGHT WINDS AND SEASONABLY COOL TEMPERATURES TONIGHT. THESE CONDITIONS WILL LEAD TO WIDESPREAD FROST LATE TONIGHT INTO EARLY FRIDAY MORNING, WHICH MAY DAMAGE SENSITIVE VEGETATION. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210930- /O.CON.KDVN.FR.Y.0006.161021T0600Z-161021T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 821 PM CDT THU OCT 20 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURES...LOWS FROM 32 TO 39. * TIMING...COLDEST TEMPERATURES FROM AROUND 3 AM TO 7 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ SHEETS
882 WWUS73 KDVN 210859 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 359 AM CDT FRI OCT 21 2016 ...AREAS OF FROST THROUGH EARLY THIS MORNING... .HIGH PRESSURE MOVING INTO THE AREA WILL RESULT IN CLEAR SKIES... LIGHT WINDS AND SEASONABLY COOL TEMPERATURES. THESE CONDITIONS WILL LEAD TO AREAS OF FROST...WHICH MAY DAMAGE SENSITIVE VEGETATION. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211300- /O.CON.KDVN.FR.Y.0006.000000T0000Z-161021T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 359 AM CDT FRI OCT 21 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...LOWER TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ UTTECH
053 WWUS73 KDVN 211256 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 756 AM CDT FRI OCT 21 2016 ...FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE... .FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211400- /O.CAN.KDVN.FR.Y.0006.000000T0000Z-161021T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 756 AM CDT FRI OCT 21 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 20, 12:45 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 20, 12:45 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1245 PM CDT Thu Oct 20 2016 .UPDATE... Issued at 1245 PM CDT Thu Oct 20 2016 Upper level trough and low level cold air advection was producing extensive low clouds across much of the cwa this morning. This has prevented much of a rise in temperatures, and have updated the grids this morning to lower maximum temperatures and increase sky coverage. With the passage of the trough, skies have cleared in northern IA and this clearing trend will continue to advance southeast over the dvn cwa during the afternoon/early evening. Highs will be in the 50s. With subsidence in the wake of the trough and surface high pressure building into the cwa, this should set-up much of the cwa for areas of frost tonight. Will seriously consider a frost advisory that may be issued this afternoon, especially for much of the cwa north of Highway 34. Lows should dip into the lower to mid 30s, except upper 30s in our far south. && .SYNOPSIS... Issued at 216 AM CDT Thu Oct 20 2016 Upper air analysis shows increasingly amplified flow as energy drops into the base of the trough over the central US. Surface analysis shows high pressure over the northern plains with the surface front from Chicago to Kansas City. && .SHORT TERM...(Today and Tonight) ISSUED AT 216 AM CDT Thu Oct 20 2016 Generally quiet weather in the short term. With the upper trough over the area today, expect clouds to linger through much of the day. This, combined with low level cold advection, will result in much cooler temperatures with highs mainly in the 50s. Area of precip over southwest IOwa is progged by short term models to continue to weaken through the morning and thus will keep forecast dry for today. Next potential concern is frost risk tonight. With clearing expected this evening and the surface ridge centered to our south, should easily see 30s tonight. Only fly in that ointment would be if the upper trough slows causing clouds to linger well into the overnight hours. Temperatures would still hit the 30s but frost formation could be reduced. But that potential is low and thus have included frost in forecast for tonight. .LONG TERM...(Friday through Wednesday) ISSUED AT 216 AM CDT Thu Oct 20 2016 Expect dry and cool conditions Friday, with highs in the 50s. Some patchy frost is possible north late Friday night with lows likely dipping into the mid 30s. A warming trend will then follow for the weekend, with highs back above normal by Sunday, in the mid 60s to low 70s. Looking ahead to next week, a period of showers and isolated thunderstorms still looks favored for late Tuesday into Wednesday. The operational GFS and ECMWF continue to have differences in the timing and strength of the shortwave trough through this period. There is potential for precipitable water values well over 1 inch, which is quite moist for late October, and localized heavy rainfall. The current timing suggests a low threat for severe storms. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) ISSUED AT 1245 PM CDT Thu Oct 20 2016 MVFR cigs this afternoon becoming VFR by late afternoon/early evening. Then VFR with SKC tonight into Friday morning as high pressure builds into the area from the west. Winds will be northwest to north 10 to 20 knots this afternoon, then less than 10 knots tonight and Friday. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Haase SYNOPSIS...DMD SHORT TERM...DMD LONG TERM...RP Kinney AVIATION...Haase
Hazardous weather outlook, Oct 20, 3:20 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 AM CDT THU OCT 20 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210830- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 320 AM CDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST WILL BE POSSIBLE OVERNIGHT INTO EARLY FRIDAY MORNING...ESPECIALLY NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RP KINNEY
Nearby
Frost Advisories in Iowa, 2016Frost Advisories in Illinois, 2016Frost Advisories in Missouri, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.